Takotsubo cardiomyopathy due to iatrogenic methadone withdrawal

Faisal B. Saiful, James Lafferty, Chin Hee Jun, Sumaya Teli, Srinivas Duvvuri, Saakshi Khattri, Tariq Bhat

Research output: Contribution to journalReview articlepeer-review

15 Scopus citations

Abstract

Takotsubo cardiomyopathy is a syndrome characterized by transient apical ballooning or reversible midventricular systolic dysfunction. Most cases occur in postmenopausal women and are typically triggered by an acute medical illness or emotional or physical stress. Its presentation is highly suggestive of myocardial ischemia, but there is little or no evidence of epicardial coronary artery disease. To our knowledge there are only three reported cases in the literature of Takotsubo cardiomyopathy induced by opioid agonist withdrawal in adults; ours is the first reported case of iatrogenic methadone withdrawal leading to Takotsubo cardiomyopathy.

Original languageEnglish
Pages (from-to)164-167
Number of pages4
JournalReviews in Cardiovascular Medicine
Volume12
Issue number3
DOIs
StatePublished - 2011
Externally publishedYes

Keywords

  • Iatrogenic cardiomyopathy
  • Methadone withdrawal
  • Takotsubo cardiomyopathy

Fingerprint

Dive into the research topics of 'Takotsubo cardiomyopathy due to iatrogenic methadone withdrawal'. Together they form a unique fingerprint.

Cite this